Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 5, 2017, 6:34 PM EDT for 7 counties in Kentucky. It was in force for 41 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 6:34 PM EDT (22:34 UTC)
- Expired
- Apr 5, 2017, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bourbon County, KY, Fayette County, KY, Franklin County, KY, Harrison County, KY, Jessamine County, KY, Scott County, KY, Woodford County, KY
The radar
The Jackson,KY radar (KJKL), 121 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 6:54 PM EDT | TSTM WND GST 62 | 3 Wsw Georgetown, KY | MEASURED AT PRIVATE WEATHER STATION. |
| Apr 5, 6:55 PM EDT | TSTM WND DMG | 2 Ene Georgetown, KY | SMALL TREE LIMBS DOWN. |
| Apr 5, 6:55 PM EDT | TSTM WND GST 65 | 2 E Stamping Ground, KY | DAMAGE TO BARNS AND OUTBUILDINGS, LARGE LIMBS DOWN ALONG DUVALL STATION ROAD. |
| Apr 5, 7:00 PM EDT | TSTM WND DMG | 1 Ssw New Zion, KY | TREES DOWN. |
| Apr 5, 7:04 PM EDT | TSTM WND DMG | 3 E Oxford, KY | BARN AND TREE DAMAGE. SHEETING THROWN 400 YARDS. ESTIMATED 70 MPH WINDS. |
| Apr 5, 7:04 PM EDT | TSTM WND GST 57 | 2 Wnw Oxford, KY | 911 CENTER IS ON BACKUP POWER. POWER IS OUT IN PARTS OF GEORGETOWN. |
| Apr 5, 7:04 PM EDT | TSTM WND GST 70 | 3 E Oxford, KY | LARGE BARN HEAVILY DAMAGED ALONG HIGHWAY 62. |
| Apr 5, 7:05 PM EDT | TSTM WND DMG | 2 Nnw Georgetown, KY | DAMAGE TO ROOF REPORTED AT SCOTT COUNTY HIGH SCHOOL. |
| Apr 5, 7:05 PM EDT | HAIL 1 | Georgetown, KY | TWITTER REPORT OF QUARTER-SIZED HAIL IN GEORGETOWN. TIME ESTIMATED BASED ON RADAR AND TIME OF REPORT. |
| Apr 5, 7:14 PM EDT | TSTM WND DMG | 3 Wsw Cynthiana, KY | DAMAGE DONE TO OLD BARN. SHEETING THROWN 400 YARDS. MINOR DAMAGE TO ROHS OPERA HOUSE IN CYNTHIANA. |
| Apr 5, 7:15 PM EDT | TSTM WND DMG | 2 Wnw Cynthiana, KY | REPORT OF A ROOF OFF A HOUSE ON SPRUCE DRIVE AND KY STATE HWY 365. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:50 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WUUS53 KLMK 052234
SVRLMK
KYC017-067-073-097-113-209-239-052315-
/O.NEW.KLMK.SV.W.0112.170405T2234Z-170405T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
634 PM EDT WED APR 5 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Woodford County in central Kentucky...
Scott County in central Kentucky...
Northwestern Jessamine County in central Kentucky...
Western Bourbon County in central Kentucky...
Fayette County in central Kentucky...
Southwestern Harrison County in central Kentucky...
Northeastern Franklin County in central Kentucky...
* Until 715 PM EDT
* At 634 PM EDT, severe thunderstorms were located along a line
extending from Frankfort to near Lawrenceburg to 10 miles southwest
of Versailles, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Lexington, Georgetown, Frankfort, Versailles, Paris, Cynthiana,
Meadowthorpe, Dunbar High School, Thoroughbred Acres and Cardinal
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM EDT for central
Kentucky.
LAT...LON 3807 8428 3807 8429 3805 8428 3798 8433
3794 8476 3793 8481 3796 8481 3797 8480
3797 8481 3810 8479 3830 8489 3842 8430
3816 8422
TIME...MOT...LOC 2234Z 259DEG 48KT 3822 8489 3809 8485 3797 8489
HAIL...1.00IN
WIND...70MPH
$$
RJS3 follow-up statements
792
WWUS53 KLMK 052244 RRA
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
644 PM EDT WED APR 5 2017
KYC017-067-073-097-113-209-239-052315-
/O.CON.KLMK.SV.W.0112.000000T0000Z-170405T2315Z/
Woodford KY-Scott KY-Jessamine KY-Bourbon KY-Fayette KY-Harrison KY-
Franklin KY-
644 PM EDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WOODFORD...SCOTT...NORTHWESTERN JESSAMINE...WESTERN BOURBON...
FAYETTE...SOUTHWESTERN HARRISON AND NORTHEASTERN FRANKLIN COUNTIES...
At 643 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Frankfort to near Versailles to 7
miles southeast of Lawrenceburg, moving east at 55 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
A spotter in Frankfort just reported a measured 72 mph wind gust as
these storms passed through the area.
Locations impacted include...
Lexington, Georgetown, Frankfort, Versailles, Paris, Cynthiana,
Meadowthorpe, Dunbar High School, Thoroughbred Acres and Cardinal
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
A tornado watch remains in effect until 1000 PM EDT for central
Kentucky.
LAT...LON 3807 8428 3807 8429 3805 8428 3798 8433
3794 8476 3793 8481 3796 8481 3797 8480
3797 8481 3810 8479 3830 8489 3842 8430
3816 8422
TIME...MOT...LOC 2243Z 259DEG 48KT 3824 8477 3811 8473 3799 8477
HAIL...1.25IN
WIND...70MPH
$$
RJS135
WWUS53 KLMK 052254
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
654 PM EDT WED APR 5 2017
KYC113-052303-
/O.CAN.KLMK.SV.W.0112.000000T0000Z-170405T2315Z/
Jessamine KY-
654 PM EDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JESSAMINE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM EDT for central
Kentucky.
LAT...LON 3807 8428 3807 8429 3805 8428 3798 8433
3802 8478 3805 8477 3816 8476 3831 8482
3842 8430 3816 8422
TIME...MOT...LOC 2253Z 256DEG 46KT 3827 8464 3814 8460 3802 8464
$$
KYC017-067-073-097-209-239-052315-
/O.CON.KLMK.SV.W.0112.000000T0000Z-170405T2315Z/
Woodford KY-Scott KY-Bourbon KY-Fayette KY-Harrison KY-Franklin KY-
654 PM EDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN WOODFORD...SCOTT...WESTERN BOURBON...FAYETTE...
SOUTHWESTERN HARRISON AND NORTHEASTERN FRANKLIN COUNTIES...
At 653 PM EDT, severe thunderstorms were located along a line
extending from 13 miles east of Frankfort to near Georgetown to near
Dunbar High School, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Lexington, Georgetown, Versailles, Paris, Cynthiana, Meadowthorpe,
Dunbar High School, Thoroughbred Acres, Cardinal Hill and Cadentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.
&&
A tornado watch remains in effect until 1000 PM EDT for central
Kentucky.
LAT...LON 3807 8428 3807 8429 3805 8428 3798 8433
3802 8478 3805 8477 3816 8476 3831 8482
3842 8430 3816 8422
TIME...MOT...LOC 2253Z 256DEG 46KT 3827 8464 3814 8460 3802 8464
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
RJS687
WWUS53 KLMK 052314
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
714 PM EDT WED APR 5 2017
KYC017-067-073-097-209-239-052323-
/O.EXP.KLMK.SV.W.0112.000000T0000Z-170405T2315Z/
Woodford KY-Scott KY-Bourbon KY-Fayette KY-Harrison KY-Franklin KY-
714 PM EDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD...
SCOTT...WESTERN BOURBON...FAYETTE...SOUTHWESTERN HARRISON AND
NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 715 PM EDT...
The storms which prompted the warning likely are continuing to cause
damaging winds over just east of Georgetown. Refer to the new
tornado and severe thunderstorm warnings just recently issued.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3807 8428 3807 8429 3805 8428 3798 8433
3802 8478 3805 8477 3816 8476 3831 8482
3842 8430 3816 8422
TIME...MOT...LOC 2313Z 259DEG 48KT 3832 8432 3819 8428 3807 8432
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:14 PM EDT, 20 minutes earlier.
Area forecast discussion, Apr 5, 6:14 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Louisville KY 614 PM EDT Wed Apr 5 2017 .Mesoscale Update... Issued at 610 PM EDT Wed Apr 5 2017 A broken line of severe thunderstorms has pushed east of the I-65 corridor, and individual cells continue to exhibit supercellular characteristics as they move northeast at 55 mph. There have been multiple reports of large hail of golf ball size and larger. Supercell thunderstorms will continue to pose a significant risk for large hail as they move toward Lexington, Danville, and Campbellsville. WBZ heights are quite low, around 9,000 ft, with a good amount of dry air in the mid levels. Damaging winds are likely as well. DCAPE remains around 900-1000 J/kg roughly along an axis from Greensburg to Lexington. Forecast soundings out ahead of the convection continue to show a nice inverted V signature with the low-level dry air. There is still a small risk for a tornado, but LCLs remain quite high at around 1250- 1500 meters. Issued at 507 PM EDT Wed Apr 5 2017 A 5H speed max coming into western Kentucky and the Wabash Valley is causing storms to blossom in a narrow corridor of PWAT around an inch, deep moisture convergence, and upper level divergence. The storms are expected to present a continuing, and possibly increasing, wind threat as they proceed into areas east of I-65 where mid- and low-level lapse rates are steeper and DCAPE values are higher. Large hail has been the main severe weather threat so far with these storms, and that threat will continue. The best tornado chances over the next few hours will be east of I- 65 and south of the Blue Grass Parkway in area of best SRH/EHI, and also near the warm front to the north. && .Short Term (Now through Thursday Night)... Issued at 200 PM EDT Wed Apr 5 2017 ...Severe Storms Likely this Afternoon/Evening... ...Windy Conditions Late Tonight and Thursday... Broad area of low pressure, 999 mb, extends from central MO to southern IL, with a warm front extending across southern IN this hour. Sunshine warming up the warm sector quickly, but dewpoints have stayed down according to area observations. Narrow area of higher dewpoints over western TN this hour, but very narrow. Still focused on potential for very large hail and damaging wind gusts as cold pools come out of supercells. Looking at a better tornado threat in a couple of areas, one over southern Indiana, along the front and another across Lake Cumberland as LCL's start to fall. Even outside of these storms, expect gusty winds because of the pressure gradient associated with that low pressure. The gradient will stick around overnight and Thursday. In fact, looking at very windy conditions for the day Thursday, as much colder air pours in. Likely we will issue a Wind Advisory later tonight for that Thursday period, with gusts to around 40 mph. In addition to the wind, expect showery conditions as moisture wraps around the upper low travelling by to our north. We may see a brief transition to rain/snow mix or just snow by daybreak Friday. .Long Term (Friday through Wednesday)... Issued at 230 PM EDT Wed Apr 5 2017 ...Freezing Temperatures May Return Early Saturday... Friday morning will be near freezing, but with windy conditions not expecting frost development. Saturday morning, high pressure will move across the TN Valley, and that looks to be a better chance for a freeze, especially in our normally colder locations. High pressure then shifts east of the region and we should have another warmup in store for the end of the weekend and the beginning of the next work week. Our next good rain chance will come in Monday night, as a cold front approaches. && .Aviation (18Z TAF Update)... Issued at 110 PM EDT Wed Apr 5 2017 Well...strong low pressure system over MO will move into the CWA by 21z bringing a strong risk of severe storms across KY. Ahead of this system, winds will slowly veer to the SE and S and increase to 10 to 18 mph later this afternoon and this evening. A potent cold front will move through tonight with winds shifting to more westerly. Ahead of the cold front in the warm sector expect 30% coverage of shra/tsra from 20z through 03z. We are looking for 20-30% coverage of supercells to develop west of I 65 between 18-20z and move rapidly to the NE at 50 mph. These will produce very large hail, damaging winds and isolated tornadoes. All aircraft flying into all 3 airports should practice tsra avoidance procedures for all supercell thunderstorms. Very large hail from supercells. Storms will be widely scattered so will continue to carry VCTS for now. But will be monitoring closely should one affect any of the sites. My hunch is LEX will have thunderstorms around 00z timeframe. The storms will move out this evening. Light showers will develop behind the cold front and move in late tonight and continue into Thursday. The story on Thursday will be MVFR CIGS, and very gusty winds from the west of 20 gusting to 35 mph staring at 16z. Cold raw dreary day on the flight line for sure. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...13/EBW Short Term.....RJS Long Term......RJS Aviation.......JDG
Hazardous weather outlook, Apr 5, 6:21 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 621 PM EDT Wed Apr 5 2017 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 063>067-073>078-081-082-062230- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham-Trimble- Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison- Hart-Green-Taylor-Casey-Lincoln-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 621 PM EDT Wed Apr 5 2017 /521 PM CDT Wed Apr 5 2017/ ...TORNADO WATCH 127 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Numerous storms are likely this evening as a cold front approaches the region. Some of these storms will become quite vigorous with severe weather likely until 10 PM EDT. Damaging winds, very large hail, and a tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Cold conditions will return to the area behind the strong cold front. As a result, light snow may mix in with rain showers Friday morning. Temperatures will fall close to the freezing mark Saturday morning with frost or a freeze possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail of any size, strong winds or wind damage, and any rotation in storms today. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ026-027-061-062-070>072-062230- Ohio-Grayson-Butler-Edmonson-Logan-Warren-Simpson- Including the cities of Hartford, Leitchfield, Morgantown, Brownsville, Russellville, Bowling Green, Franklin, and Providence 521 PM CDT Wed Apr 5 2017 This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Cold conditions will return to the area behind the strong cold front. As a result, light snow may mix in with rain showers Friday morning. Temperatures will fall close to the freezing mark Saturday morning with frost or a freeze possible. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any large hail or damage from earlier this evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13
In the hours before
Local storm report, Apr 5, 6:22 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL BOSTON 37.78N 85.67W
04/05/2017 E1.75 INCH NELSON KY EMERGENCY MNGR
&&Special weather statement, Apr 5, 6:25 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Louisville KY 625 PM EDT Wed Apr 5 2017 INZ076-077-083-084-089-090-KYZ023>027-061-062-070>073-060100- Orange-Washington-Dubois-Crawford-Perry-Harrison-Hancock- Breckinridge-Meade-Ohio-Grayson-Butler-Edmonson-Logan-Warren- Simpson-Allen- Including the cities of Paoli, Salem, Jasper, English, Tell City, Corydon, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Morgantown, Brownsville, Russellville, Bowling Green, Franklin, Providence, and Scottsville 625 PM EDT Wed Apr 5 2017 /525 PM CDT Wed Apr 5 2017/ ...Gusty Winds... Non-thunderstorm winds will come in from the west-southwest and gust to 35 or 40 mph this evening. This may make travel challenging for high profile vehicles, and lightweight loose outdoor objects may get tossed around. Winds will stay brisk and gusty through the night. 13
Local storm report, Apr 5, 6:27 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL FAIRFIELD 37.93N 85.38W
04/05/2017 E1.00 INCH NELSON KY PUBLIC
&&Local storm report, Apr 5, 6:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 2 ENE EMINENCE 38.38N 85.15W
04/05/2017 HENRY KY BROADCAST MEDIA
TWO MOBILE HOMES BLOWN OVER.
&&
MRCLocal storm report, Apr 5, 6:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 ENE BETHLEHEM 38.40N 85.06W
04/05/2017 E1.00 INCH HENRY KY EMERGENCY MNGR
&&
MRCSpecial weather statement, Apr 5, 6:33 PM EDT, 1 minute before
Special Weather Statement National Weather Service Louisville KY 633 PM EDT WED APR 5 2017 KYZ039-045>047-052300- Mercer-Washington-Nelson-Anderson- 633 PM EDT WED APR 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN NELSON...NORTHWESTERN MERCER...SOUTHWESTERN ANDERSON AND CENTRAL WASHINGTON COUNTIES... At 633 PM EDT, a strong thunderstorm was located 9 miles north of Springfield, moving northeast at 50 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Ballard, Willisburg, Dugansville, Talmage, Mooresville, Glensboro, Polin, Johnsonville, Seaville and Ashbrook. LAT...LON 3771 8525 3783 8533 3802 8508 3786 8483 TIME...MOT...LOC 2233Z 231DEG 45KT 3782 8519 DM
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:16 PM EDT | Special Weather Statement | LMK | Hancock | 29 min |
| Apr 5, 3:22 PM EDT | Special Weather Statement | LMK | Grayson | 23 min |
| Apr 5, 3:33 PM EDT | Special Weather Statement | LMK | Butler | 12 min |
| Apr 5, 3:37 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 23 min |
| Apr 5, 3:43 PM EDT | Special Weather Statement | LMK | Breckinridge | 17 min |
| Apr 5, 3:57 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 22 min |
| Apr 5, 4:02 PM EDT | Special Weather Statement | LMK | Butler | 13 min |
| Apr 5, 4:22 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 23 min |
| Apr 5, 4:28 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 32 min |
| Apr 5, 4:36 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 24 min |
| Apr 5, 4:41 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 34 min |
| Apr 5, 4:50 PM EDT | Special Weather Statement | LMK | Bullitt | 25 min |
| Apr 5, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 35 min |
| Apr 5, 5:00 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 15 min |
| Apr 5, 5:01 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 29 min |
| Apr 5, 5:04 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Warren | 26 min |
| Apr 5, 5:10 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 35 min |
| Apr 5, 5:10 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 20 min |
| Apr 5, 5:19 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 26 min |
| Apr 5, 5:22 PM EDT | Special Weather Statement | LMK | Madison | 23 min |
| Apr 5, 5:23 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Grayson, Hardin, Hart, Larue and 1 more | 37 min |
| Apr 5, 5:24 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 21 min |
| Apr 5, 5:26 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 17 min |
| Apr 5, 5:28 PM EDT | Tornado Warning | LMK | Bullitt, Hardin, Nelson | 32 min |
| Apr 5, 5:32 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 28 min |
| Apr 5, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby, Spencer | 36 min |
| Apr 5, 5:42 PM EDT | Tornado Warning | LMK | Hart | 18 min |
| Apr 5, 5:52 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Bullitt, Nelson, Shelby, Spencer | 23 min |
| Apr 5, 5:53 PM EDT | Special Weather Statement | LMK | Cumberland | 37 min |
| Apr 5, 5:55 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 23 min |
| Apr 5, 5:57 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 33 min |
| Apr 5, 6:01 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Metcalfe, Monroe, Russell | 44 min |
| Apr 5, 6:07 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry | 23 min |
| Apr 5, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Hart, Metcalfe, Taylor | 31 min |
| Apr 5, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Nelson, Shelby, Spencer, Woodford | 31 min |
| Apr 5, 6:15 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 45 min |
| Apr 5, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Taylor, Washington | 36 min |
| Apr 5, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 31 min |
| Apr 5, 6:33 PM EDT | Special Weather Statement | LMK | Washington | 27 min |
| Apr 5, 6:36 PM EDT | Tornado Warning | LMK | Adair, Taylor | 24 min |
| Apr 5, 6:39 PM EDT | Special Weather Statement | LMK | Larue | 21 min |
| Apr 5, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Metcalfe | 48 min |
| Apr 5, 6:51 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 24 min |
| Apr 5, 6:55 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Marion, Mercer, Washington | 35 min |
| Apr 5, 6:56 PM EDT | Tornado Warning | LMK | Harrison, Scott | 19 min |
| Apr 5, 7:05 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Metcalfe, Russell, Taylor | 25 min |
| Apr 5, 7:08 PM EDT | Tornado Warning | LMK | Boyle, Casey, Lincoln | 22 min |
| Apr 5, 7:08 PM EDT | Tornado Warning | LMK | Bourbon, Harrison | 22 min |
| Apr 5, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette | 20 min |
| Apr 5, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Fayette, Garrard, Jessamine, Madison, Mercer and 1 more | 25 min |
| Apr 5, 7:20 PM EDT | Tornado Warning | LMK | Boyle, Lincoln | 25 min |
| Apr 5, 7:22 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 23 min |
| Apr 5, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln, Taylor | 29 min |
| Apr 5, 7:32 PM EDT | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Mercer | 28 min |
| Apr 5, 7:36 PM EDT | Special Weather Statement | LMK | Scott | 24 min |
| Apr 5, 7:47 PM EDT | Tornado Warning | LMK | Fayette, Garrard, Jessamine, Madison | 13 min |
| Apr 5, 7:54 PM EDT | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 3 hr |
| Apr 5, 7:58 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 14 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.